For the past few months or so, I have noticed that the skin on my penis shaft, underneath the head, but above the circumcision line where the foreskin was, has begun to peel and become painful and red. I only notice this when I go to ejaculate and become erect. I have tried putting lotion on it when I'm flaccid, however nothing seems to work. I do not ejaculate often, about once or twice every 2 weeks, but the problem remains. I haven't had sexual intercourse in about a year, so that should not be the problem. I have thought that it might be the constrictive underwear that I wear, but there really isn't much if any chafing going on. I'm deeply concerned that this might go on for a long time and develop into a serious issue. Any suggestions? (I know for a fact this is not an STD)
One possibility for your symptoms is balanitis. Oral course of antibiotics is needed. In addition, please don’t use any cosmetics on the penis, instead use some topical antimicrobials like Bacitracin or Lotrimin.Also corticosteroids and topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin. In case the symptoms persist then please consult a urologist/dermatologist for evaluation and antimicrobials and steroids prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.